MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 542-11-50E
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding instability involving a trident shell was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Device not available.
 
Event or Problem Description
Patient had complained of subluxation and grinding of hip joint that was replaced in 2007.When surgeon operated and dislocated this joint the ceramic liner was found to have a worn superior aspect of the liner.Surgeon performed an acetabular revision.The worn liner was noticed intraoperatively, however the patient had been complaining of instability previously.

Brand Name
TRIDENT PSL HA CLUSTER 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8204099
Report Number0002249697-2018-04165
Device Sequence Number10815812
Product Code LPH
UDI-Device Identifier07613327037265
UDI-Public07613327037265
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2012
Device Catalogue Number542-11-50E
Device Lot Number21866401
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2018
Initial Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR